MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Model Number 1235350-28
Health Effect - Clinical Codes Angina (1710); Atrial Fibrillation (1729); Cardiac Enzyme Elevation (1838); Thrombosis (2100)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The scaffold remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all relevant information.The additional absorb gt1 device referenced is being filed under separate medwatch report.
 
Event or Problem Description
It was reported that the procedure on (b)(6) 2017 was to treat a severely diseased lesion in the left anterior descending artery (lad).The patient presented with angina and was in sinus rhythm.The patient had a history of intermittent atrial fibrillation and was on an anti-arrhythmic medication.Intravascular ultrasound (ivus) was used throughout the procedure.The vessel was determined to be 3.5mm to 3.75mm in diameter.Restenosis was confirmed in the lad from two layers of previously implanted stents (3.0mm and 2.75mm) which were under deployed.Pre-dilatation was performed with a 3.5x20mm nc balloon.The residual stenosis was reduced to less than 40%.Two 3.5x28mm absorb gt1 scaffolds were implanted and post-dilated with 3.4mm and 4.0mm balloons.The final angiographic residual stenosis was less than 10%.The distal end of the lad was too small for a stent; however, it was dilated with 2.0mm balloon catheter.On (b)(6) 2017, the patient returned with angina and elevated levels of troponin.The patient had a troponin measurement of 2.8 on admission that elevated to a 5.A total occlusion (thrombosis) was confirmed between the two previously implanted absorb gt1 scaffolds.A thrombectomy catheter was used followed by balloon dilatations with a 3.5mm balloon and implantation of a 3.5x8mm xience alpine stent.A 2.5x20mm nc balloon was used distal to the scaffolds to dilate the small lesion.It could not be confirmed if the patient was compliant in following the dual antiplatelet therapy (dapt) after the initial procedure because the patient again had atrial fibrillation and was seen by a different physician with a possible change to their medication.The patient has now been put back on dapt.
 
Additional Manufacturer Narrative
(b)(4).There was no reported device malfunction and the product was not returned as the scaffold remains in the anatomy.The cine of the event was received and reviewed by an abbott clinical specialist who concluded the following: overlapping scaffolds are implanted to treat in stent restenosis with two layers of stent.Scaffolds at area of overlap and with proximal 1/3 of distal scaffold are left under expanded.No post-dilatation is documented.The patient returned on day seven with in scaffold/in stent thrombosis likely due to under-expansion but also possible due to dual antiplatelet therapy cessation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot numbers were not provided.Reportedly, the absorb gt1 was used to treat in-stent restenosis.It should be noted that the instructions for use (ifu) states: the absorb bioresorbable vascular scaffold is a temporary scaffold indicated for improving coronary luminal diameter that will eventually resorb and potentially facilitate normalization of vessel function in patients with ischemic heart disease due to de novo native coronary artery lesions.In this case, it is unknown if the reported ifu deviation directly caused or contributed to the reported event.The reported patient effects of angina and thrombosis, as listed in the absorb gt1 ifu are known adverse events associated with the use of a coronary scaffold in native coronary arteries.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6573269
Report Number2024168-2017-04216
Device Sequence Number13606239
Product Code PNY
UDI-Device Identifier08717648213144
UDI-Public(01)08717648213144
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1235350-28
Device Catalogue Number1235350-28
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 X 28 MM ABSORB SCAFFOLD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight109